Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Oct 10, 2007, 10:58 PM MDT for Hudspeth County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2007, 10:58 PM MDT (04:58 UTC)
- Expired
- Oct 10, 2007, 11:45 PM MDT
- In force
- 47 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 86 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 110500 SVREPZ TXC229-110545- /O.NEW.KEPZ.SV.W.0113.071011T0458Z-071011T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 1058 PM MDT WED OCT 10 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS... * UNTIL 1145 PM MDT * AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER NORTHWESTERN HUDSPETH COUNTY AND WERE MOVING SOUTH ACROSS HIGHWAY 62. PERSONS IN THE PATH OF THESE STORMS SHOULD TAKE SHELTER IN A STRONG BUILDING. LAT...LON 3196 10564 3153 10569 3156 10599 3199 10601 TIME...MOT...LOC 0458Z 270DEG 11KT 3212 10600 3162 10600 $$ ROGASH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:29 PM MDT, 7 hours 29 minutes earlier.
Area forecast discussion, Oct 10, 3:29 PM MDT, 7 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 329 PM MDT WED OCT 10 2007 .SYNOPSIS...MOISTURE ACROSS THE AREA FROM MEXICO...AFTERNOON SUN AND A LITTLE EXTRA LIFT IN THE ATMOSPHERE...WILL WORK TOGETHER TO SPARK ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THURSDAY. DRIER WEATHER WILL FOLLOW TOWARDS THE END OF THE WEEK...BEFORE A STRONG PACIFIC LOW PRESSURE TROUGH APPROACHES. AN INCREASE IN AREA WINDS SATURDAY AND SUNDAY...WILL BE THE MAIN IMPACTS WITH THIS LOW. TEMPERATURES WILL ALSO FALL TO NEAR NORMAL FOR THIS TIME OF YEAR. WINDS WILL TAPER OFF NEXT WEEK...AS HIGH PRESSURE BUILDS BACK INTO THE AREA. && .DISCUSSION...SUBTLE SHORTWAVE HEADING ACROSS NEW MEXICO NOW...TRIGGERING THUNDERSTORMS ACROSS NORTHERN AND WESTERN SECTIONS OF THE CW FA. INGREDIENTS IN PLACE FOR SOME STORMS TO REACH SEVERE LIMITS...WITH STRONG DOWN BURST WINDS...AND PEA SIZE OR LARGER HAIL AS THE MAIN THREATS. STEEPENING LAPSE RATES ALOFT...INCREASING VORTICITY ADVECTION AHEAD OF THE SHORTWAVE...AND ATTENDANT RESPONSE IN BETTER LIFT ALOFT...WILL HELP GIVE CONVECTION A BOOST OVER HIGHER MOUNTAIN PEAKS AND RANGES THROUGH EARLY THIS EVENING. TWO SUBSIDENCE INVERSIONS OF SIGNIFICANCE WERE EVIDENT ON THIS MORNINGS SOUNDING. THE FIRST WITH A BASE ROUGHLY AT 7KFT AGL...IS HAMPERING CONVECTION OVER MOUNTAINS BELOW THIS ALTITUDE ABOVE AREAS SURROUNDING THEM. SINKING AIR WITH THE SECOND SUBSIDENCE INVERSION HIGHER UP...IS TRYING TO COUNTERACT THE LIFT AND INSTABILITY ALOFT WITH THE SHORTWAVE...THUS HAVE NUDGED UP POP CHANCES BUT RESTRICTED THIS TO THE HIGHER RANGES IN THE FORECAST AREA. HAVE ALSO CHANGED CHANCE WORDING EARLY THIS EVENING...TO MENTION SCATTERED THUNDERSTORM COVERAGE IN THESE AREAS..WITH ISOLATED STORMS EXPECTED OVER LOWER ELEVATIONS. NAM AND GFS SOLUTIONS ALSO TRENDING PWS UPWARD TO OVER AN INCH TONIGHT...WITH A TREND DOWNWARD LATER THURSDAY. DRY SOUTHWEST FLOW ALOFT MOVES IN BY WEEKS END...AHEAD OF AN FULL LATITUDE PACIFIC TROUGH EXPECTED OVER THE WEEKEND. MAIN THREATS ARE INCREASING AFTERNOON WINDS TO THE WINDY CATEGORY IN SOME SPOTS...MAINLY ALONG HIGHER TERRAIN AND DOWN EAST SLOPES OF NORTH TO SOUTH MOUNTAIN RANGES. HIGH PRESSURE RETURNS IN ITS WAKE FOR US...NEXT WEEK FOR DECREASE IN WINDS...WITH WARMER TEMPERATURES ANTICIPATED FOR US. && .AVIATION...VALID 11/00Z THROUGH 12/00Z VFR CONDITIONS ACROSS THE REGION EXCEPT NEAR ISOLATE SHOWERS AND THUNDERSTORMS. NEAR STORMS IFR IS POSSIBLE DUE TO HEAVY RAIN AND SMALL TO MEDIUM SIZED HAIL. GUSTY WINDS MAY CAUSE TURBULENCE NEAR STORMS AS WELL. THESE STORMS SHOULD SUBSIDE BY MID EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 90 62 91 63 / 10 10 10 10 10 SIERRA BLANCA TX 57 83 57 87 59 / 10 10 10 10 10 LAS CRUCES 59 90 59 91 60 / 20 10 10 10 10 ALAMOGORDO 56 87 56 89 58 / 20 10 10 10 10 CLOUDCROFT 40 70 40 68 43 / 20 20 20 20 20 TRUTH OR CONSEQUENCES 56 88 56 89 56 / 20 10 10 10 10 SILVER CITY 51 84 51 86 51 / 20 10 10 0 0 DEMING 59 90 59 91 56 / 20 10 10 0 0 LORDSBURG 59 91 59 91 55 / 20 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 22/23
Hazardous weather outlook, Oct 10, 2:15 PM MDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 215 PM MDT WED OCT 10 2007 NMZ022>025-030>032-TXZ055-056-111300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 215 AM MDT WED OCT 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG WITH HAIL STRONG GUSTY WINDS AND BRIEF PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED BRIEF THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. DRY BUT BREEZY CONDITIONS WILL OCCUR SATURDAY. DRY CONDITIONS EXPECTED FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD REPORT SIGNIFICANT WEATHER VIA OUR 800 NUMBER OR THROUGH LOCAL LAW ENFORCEMENT.
In the hours before
Special weather statement, Oct 10, 7:38 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 738 PM MDT WED OCT 10 2007 NMZ024-025-110215- SOUTHERN SACRAMENTO MOUNTAINS NM-TULAROSA BASIN/SOUTHERN DESERT NM- 738 PM MDT WED OCT 10 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE ALAMOGORDO NEW MEXICO VICINITY... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE ALAMOGORDO NEW MEXICO VICINITY. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH THESE STORMS. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLES ACRES... CLOUDCROFT...HIGH ROLLS AND LA LUZ. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER AND AVOID DRIVING...ESPECIALLY ACROSS HIGHWAYS 70 AND 54. ROGASH ROGASH
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.